Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The conjugacy problem for the group of any tame alternating knot is solvable


Authors: K. I. Appel and P. E. Schupp
Journal: Proc. Amer. Math. Soc. 33 (1972), 329-336
MSC: Primary 20F10
DOI: https://doi.org/10.1090/S0002-9939-1972-0294460-X
MathSciNet review: 0294460
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem of the title is proved by using the techniques of Weinbaum along with the prime decomposition of knots and an extension of some small cancellation techniques of Lyndon and Schupp.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F10

Retrieve articles in all journals with MSC: 20F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0294460-X
Keywords: Conjugacy problem, word problem, fundamental group, knot group, knot diagram, tame knot, prime knot, alternating knot, generators, relations
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society